Drought, Aransas
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
15 drought, as filed by the National Weather Service.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 8:14 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 914 PM CDT SUN APR 30 2006 .UPDATE...SOUTHEAST WINDS BEHIND SEABREEZE BOUNDARY ARE GRADUALLY DIMINISHING OVER THE COASTAL PLAINS AT 02Z. THE DEWPOINTS ARE UNIMPRESSIVE BEHIND THE SEABREEZE WITH READINGS IN THE MID 50S INLAND COASTAL PLAINS TO LOWER 60S NEARER THE COAST. HIGHER BOUNDARY LAYER MOISTURE WILL GRADUALLY FILTER INTO THE COASTAL PLAINS LATER TONIGHT BUT VERY SHALLOW. LIGHT WINDS WILL LEAD TO PATCHY FOG OVER THE INLAND COASTAL PLAINS...OTHERWISE VERY BENIGN WEATHER EXPECTED TONIGHT. NO MAJOR CHANGES FOR UPDATE. && .AVIATION...VFR CONDS XPCTD THRU 09Z. PATCHY FOG WILL FORM MAINLY EAST OF A VICTORIA TO ALICE LINE AFTER 09Z DUE TO VERY SHALLOW MOISTURE RETURN THIS EVENING. MVFR VISIBILITIES EXPECTED TO DEVELOP AT ALICE AND VICTORIA AFTR 09Z AND IN CRP AFTER 11Z. IFR CONDS MAY BRIEFLY OCCUR AT VICTORIA AND ALICE TERMINALS A COUPLE HOURS PRIOR TO SUNRISE AND LAST A COUPLE HOURS AFTER SUNRISE MONDAY. AFTER 14Z VFR CONDS LIKELY AS FOG DISSIPATES DUE TO SOLAR HEATING AND SE WINDS INCREASING. AFTER 17Z...SE WINDS WILL INCREASE TO 12 TO 14 KNOTS WITH SOME HIGHER GUSTS IN THE AFTERNOON. && 70/SCC && .PREV DISCUSSION... (ISSUED 300 PM CDT SUN APR 30 2006) SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SUNNY SKIES...LIGHT WINDS AND A DRY AIRMASS HAS LED TO A WARM DAY TODAY ACROSS S TX. SEA-BREEZE BECOMING ESTABLISHED ACROSS THE SRN COASTAL BEND MID AFTN AND WILL CONT TO WORK INLAND THRU THE LATE AFTN. THIS WILL RESULT IN A VERY SHALLOW MOISTURE RETURN ACROSS THE ERN CWA THIS EVENING...LEADING TO PATCHY FOG LATE TONIGHT ACROSS THE COASTAL PLAINS AND VICTORIA CROSSROADS. OUT WEST ACROSS WEBB AND DUVAL COUNTIES...MODEST LLJ WILL DVLP OVERNIGHT RESULTING IN POSSIBLY SOME PATCHY STRATUS EARLY MON MORNING. ONSHORE FLOW WILL STRENGTHEN ON MON ACROSS S TX RESULTING IN A MOISTENING BL. COULD BECOME BREEZY ACROSS THE SRN COASTAL BEND DURG THE LATE AFTN AND EARLY EVE. LLJ STRENGTHENS EVEN MORE MON NIGHT...AND WILL PROBABLY SEE MORE IN THE WAY OF STRATUS OVERNIGHT...AS WELL AS WARMER LOWS. MARINE...A WEAK ONSHORE FLOW HAS RESUMED ACROSS THE MIDDLE TEXAS COASTAL WATERS THIS AFTERNOON. THE ONSHORE FLOW WILL GRADUALLY STRENGTHEN ON MONDAY...WITH SCEC CONDS PROBABLE ACROSS THE BAYS AND NEARSHORE WATERS SOUTH OF PORT ARANSAS BY MONDAY AFTERNOON. AVIATION...VFR CONDS XPCTD THRU 09Z. VERY SHALLOW MOISTURE RETURN THIS EVE WILL CONTRIBUTE TO PATCHY FOG ALONG AND E OF A VCT TO ALI LINE AFTR 09Z. MVFR VSBLTYS XPCTD TO DVLP AT ALI AND VCT AFTR 09Z. IFR CONDS MAY OCCUR AT VCT AND ALI FM 10-13Z. AFTER 14Z VFR CONDS LIKELY AS FOG DISSIPATES...AND SE WINDS WILL INCREASE. LONG-TERM (MONDAY THROUGH SUNDAY)...THE LATEST RUNS INDICATE THAT THE NOGAPS/GFS/ECMWF ARE GENERALLY CONSISTENT WITH RESPECT TO UPPER DISTURBANCES MOVG ACRS THE MIDWEST/NRN PLAINS REGION WED-FRI. THE GFS/ECWMF FCST THE RESULTING FRONT TO ENTER THE CWFA FRI...YET THE NOGAPS PROGS THE FRONT OVR NORTH TX BY EARLY SAT. WL DEFER TO THE GFS/ECMWF. BASED ON THE GFS CORFIDI VECTOR ORIENTATIONS...ANY ORGANIZED CONVECTION DEVELOPING NEAR THE FRONT COULD ENTER THE CWFA FROM THE NORTH THU NGT. THE GFS/EMCWF PROG THE FROPA ACRS THE CWFA FRI NGT/EARLY SAT. UPPER SYNOPTIC SCALE LIFT PROGD TO BE LIMITED/MINIMAL. THE FRONT WL NEED TO FORCE PARCELS TO THEIR LFC. EXPECT THE GREATEST CHANCE FOR CONVECTION LATE FRI...BASED ON GFS 850MB OMEGA VALUES IN RESPONSE TO THE FRONT. ANTICIPATE AT LEAST SCEC CONDITIONS OVR THE WATERS AFTER FROPA SAT. DRY CONDITIONS EXPECTED SUNDAY. WL LIKELY LOWER MIN TEMPS BELOW GUIDANCE SUNDAY MORNING AS MODELS MAY NOT SUFFICIENTLY ACCOUNT FOR DRY AIR...SIMILAR TO THIS MORNING WITH RESPECT TO THE COTULLA MIN TEMP. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT-TERM SC/70...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 434 AM CDT SUN APR 30 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 434 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB/MB
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
Scattered beneficial rainfall fell during the week of May 10th through May 14th across much of South Texas, as well as isolated heavy rainfall from May 28th through June 2nd across the Coastal Plains. This helped to slightly alleviate the exceptional drought conditions (per the U.S. Drought Monitor) across portions of the Coastal Bend and Victoria Crossroads. Drought conditions were classified in the severe to extreme category across these locations by the end of May. However, exceptional drought conditions persisted across the Rio Grande Plains.The Corpus Christi International Airport recorded a beneficial 4.43 inches of rainfall during May of 2006, which was above normal for the first time in five months. Victoria recorded a beneficial 8.99 inches of rainfall, which was 175% of normal and the first above normal rainfall month in six months. The Laredo International Airport recorded 3.39 inches of rainfall, its first above normal rainfall month in six months.Some locations across South Texas received sufficient rainfall to infiltrate into deeper layers of the soil and replenish soil moisture. However, isolated locations actually received too much rainfall, resulting in some crop damage, including damage to cotton crops. Additionally, some grasslands were replenished. However, ranchers mainly over the western Coastal Bend and Rio Grande Plains did not receive sufficient precipitation, and were still relying on hay to feed cattle, or were diminishing their herd sizes.Most of the heavy rainfall did not fall into the Nueces or Frio River basins. Thus, reservoir levels continued to slowly fall at Choke Canyon Reservoir and Lake Corpus Christi. The capacity at Choke Canyon Reservoir at the end of May stood at 82.9% and Lake Corpus Christi stood at 42.2%. The wildfire danger did diminished over some locations across South Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512882, 5512883, 5512884, 5512885, 5512886, 5512887, 5512888, 5512949, 5512950, 5512951, 5512952, 5512953, 5512954, 5512955, 5512956.